Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Aug 6, 2017, 10:14 PM CDT for Scurry County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 10:14 PM CDT (03:14 UTC)
- Expired
- Aug 6, 2017, 11:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Midland/Odessa, TX
County Scurry County, TX
The radar
The Lubbock radar (KLBB), 138 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1019 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2392 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
496 WWUS84 KMAF 070314 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 1014 PM CDT SUN AUG 6 2017 TXZ048-070400- Scurry TX- 1014 PM CDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SCURRY COUNTY UNTIL 1100 PM CDT... At 1014 PM CDT, Doppler radar was tracking a strong thunderstorm near Snyder, moving southeast at 5 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Snyder, China Grove, Hermleigh, Knapp, Inadale, J B Thomas Reservoir, Randalls Corner, Us-180 Near The Fisher- Scurry County Line, Winston Field, Union, Dunn, Ira and Midway. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3253 10116 3281 10116 3281 10066 3253 10066 TIME...MOT...LOC 0314Z 335DEG 5KT 3276 10086 $$ 10
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:41 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 6, 6:41 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 641 PM CDT Sun Aug 6 2017 .DISCUSSION... && .AVIATION... Afternoon storms continue over SE NM... Permian Basin... and a few in Pecos County. Have included mention of storms at CNM... MAF... and FST. As of 23z have weak front sitting across center of Permian Basin... expect this to slowly sag south. && .PREV DISCUSSION... /issued 150 PM CDT Sun Aug 6 2017/ DISCUSSION... An assortment of outflow boundaries are residing over the forecast area this afternoon, with some of the latent boundaries beginning to reappear via visible satellite imagery. Hot temperatures areawide, and ample low level moisture, have increased SBCape to at least 1500 J/Kg across the Permian Basin, but only 500-1000 J/Kg over the higher terrain due to a bit drier air there. A cold front is located over the Texas Panhandle and easing southward. Think thunderstorms will develop in an uncapped atmosphere through max heating along the mentioned outflow boundaries, a surface trough over the trans Pecos into southeastern New Mexico, but less coverage over the higher terrain. Although shear is lacking for organized convection, some of the storms could produce damaging winds due to available energy and steep lapse rates. Heavy rainfall/localized flash flooding, frequent lightning strikes, and perhaps small hail could also occur with the stronger storms. Tonight, the potential exists for a cluster of thunderstorms or Mesoscale Convective System to form over SE NM/NW Permian Basin, or a little farther northward over east central NM along and behind the front. Any such conglomeration of storms would move slowly southeastward along and behind the front. Damaging winds could occur with the stronger storms, along with frequent lightning, and heavy rainfall/localized flash flooding. It appears portions of the SE NM plains, southeastward across the Upper Trans Pecos or Permian Basin seem to be the most likely locations for these storms. There may be residual showers/storms over the Permian Basin Monday morning, and a repeat of thunderstorms Monday afternoon/Monday night, but further westward in an upslope flow regime behind the front. Instability could still be high enough for strong storms to develop, but think heavy rainfall and flash flooding will be the primary threat. There is also the potential for widespread enough heavy rainfall to issue a Flash Flood Watch Monday night/Tuesday morning, at least over SE NM. Will see how things pan out in the next 12-18 hours before issuing a Watch. Temperatures will be 5-10 degrees below normal Monday/Tuesday, but the upper ridge will begin to build back over the region Wednesday and Thursday which will result in lower rain chances and hotter temperatures. Another front may make it south into the area early next week to possibly give another chance of rain, if not normal or below temperatures. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 72 86 69 86 / 70 50 40 30 Carlsbad 72 90 69 87 / 20 20 60 30 Dryden 75 96 74 90 / 10 20 50 30 Fort Stockton 73 91 69 87 / 20 20 50 30 Guadalupe Pass 68 84 64 78 / 10 40 40 30 Hobbs 68 84 66 83 / 40 30 60 20 Marfa 62 88 60 84 / 10 30 40 30 Midland Intl Airport 72 88 69 87 / 50 30 40 30 Odessa 72 88 69 86 / 40 30 40 30 Wink 73 92 70 88 / 20 20 50 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Aug 6, 1:19 PM CDT, 8 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 119 PM CDT Sun Aug 6 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 119 PM CDT Sun Aug 6 2017 /1219 PM MDT Sun Aug 6 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered thunderstorms are possible this afternoon and tonight across much of the area. Heavy rainfall, localized flash flooding, strong winds, frequent lightning, and small hail are possible with these storms. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Monday through Tuesday, scattered thunderstorms will be possible areawide. Threats will include strong winds, heavy rainfall, and localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Aug 6, 6:16 PM CDT, 3 hours 58 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 616 PM CDT SUN AUG 6 2017 TXZ080-062345- Marfa Plateau TX- 616 PM CDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PRESIDIO COUNTY UNTIL 645 PM CDT... At 616 PM CDT, Doppler radar was tracking a strong thunderstorm near Marfa, moving south at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Marfa. LAT...LON 3029 10408 3033 10388 3015 10381 3010 10409 TIME...MOT...LOC 2316Z 344DEG 8KT 3024 10395
Special weather statement, Aug 6, 7:04 PM CDT, 3 hours 10 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 604 PM MDT SUN AUG 6 2017 NMZ028-033-034-070030- Southern Lea County NM-Eddy County Plains NM-Central Lea County NM- 604 PM MDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDDY AND WEST CENTRAL LEA COUNTIES UNTIL 630 PM MDT... At 604 PM MDT, Doppler radar was tracking a strong thunderstorm near Maljamar, or 30 miles west of Lovington, moving southeast at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Halfway, Loco Hills and Lea County Zip Franklin Memorial Airport. LAT...LON 3281 10401 3293 10386 3240 10345 3233 10384 TIME...MOT...LOC 0004Z 324DEG 8KT 3280 10385
Special weather statement, Aug 6, 7:41 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
641 PM MDT SUN AUG 6 2017
NMZ028-033-070130-
Eddy County Plains NM-Central Lea County NM-
641 PM MDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDDY AND WEST
CENTRAL LEA COUNTIES UNTIL 730 PM MDT...
At 641 PM MDT, Doppler radar was tracking a strong thunderstorm over
Maljamar, or 25 miles west of Lovington, moving east at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Buckeye and Maljamar.
LAT...LON 3300 10351 3276 10347 3276 10385 3294 10387
3300 10361
TIME...MOT...LOC 0041Z 262DEG 12KT 3287 10378Special weather statement, Aug 6, 10:06 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1006 PM CDT SUN AUG 6 2017
TXZ060-067-070345-
Ward TX-Winkler TX-
1006 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WARD AND
SOUTHWESTERN WINKLER COUNTIES UNTIL 1045 PM CDT...
At 1006 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wink, moving southeast at 20 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Kermit, Wink, Wickett, Pyote, Monahans Sandhills State Park and
Winkler County Airport.
This includes Interstate 20 between mile markers 57 and 64.
LAT...LON 3190 10312 3165 10281 3148 10327 3172 10333
3182 10333
TIME...MOT...LOC 0306Z 322DEG 18KT 3176 10315Local storm report, Aug 6, 10:07 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
1007 PM CDT SUN AUG 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM TSTM WND GST 3 NW WINK 31.79N 103.19W
08/06/2017 M72 MPH Winkler TX ASOS
&&
DAVID.HENNIGSpecial weather statement, Aug 6, 10:14 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1014 PM CDT SUN AUG 6 2017 TXZ048-070400- Scurry TX- 1014 PM CDT SUN AUG 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SCURRY COUNTY UNTIL 1100 PM CDT... At 1014 PM CDT, Doppler radar was tracking a strong thunderstorm near Snyder, moving southeast at 5 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Snyder, China Grove, Hermleigh, Knapp, Inadale, J B Thomas Reservoir, Randalls Corner, Us-180 Near The Fisher- Scurry County Line, Winston Field, Union, Dunn, Ira and Midway. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3253 10116 3281 10116 3281 10066 3253 10066 TIME...MOT...LOC 0314Z 335DEG 5KT 3276 10086 10
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:17 PM CDT | Areal Flood Advisory | MAF | Reagan | 3 hr |
| Aug 6, 7:55 PM CDT | Areal Flood Advisory | MAF | Upton | 3 hr |
| Aug 6, 8:04 PM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Aug 6, 10:06 PM CDT | Special Weather Statement | MAF | Winkler | 39 min |
| Aug 6, 11:19 PM CDT | Special Weather Statement | MAF | Crane | 56 min |
| Aug 7, 3:20 AM CDT | Special Weather Statement | MAF | Ward, Winkler | 55 min |
| Aug 7, 4:15 AM CDT | Special Weather Statement | MAF | Andrews | 60 min |
| Aug 7, 6:03 PM CDT | Special Weather Statement | MAF | Culberson | 27 min |
| Aug 6, 7:04 PM CDT | Special Weather Statement | MAF | Lea | 26 min |
| Aug 6, 7:41 PM CDT | Special Weather Statement | MAF | Lea | 49 min |
| Aug 6, 8:12 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 63 min |
| Aug 6, 9:08 PM CDT | Areal Flood Advisory | MAF | Lea | 2 hr |
| Aug 7, 5:18 PM CDT | Special Weather Statement | MAF | Eddy | 42 min |
| Aug 7, 5:33 PM CDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| Aug 7, 5:46 PM CDT | Flash Flood Warning | MAF | Eddy | 3 hr |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.